MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE INTEGRA 18X1-1/2 BLUNT FILL; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE INTEGRA 18X1-1/2 BLUNT FILL; PISTON SYRINGE
Model Number 305275
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: it was reported the nurses are experiencing low suction, and loss of air when plunged into the vial.Also, the needle does not seem to thread securely to the syringe and will snap off.To aid in the investigation, eight samples in sealed packaging blisters were received for evaluation by our quality team.A visual inspection was performed and no defects or imperfections were observed.Additionally, three 3ml syringes filled with saline solution came in sealed packaging blisters.Each needle assembly was tested finding no connectivity or leakage issues.A device history record review was completed for provided material number 305275, lot number 0080090.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed and a probable root cause could not be offered.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.Investigation conclusion: we will continue monitoring the complaint trend for this product and symptom.Probable root cause is unknown.
 
Event or Problem Description
It was reported that needle integra 18x1-1/2 blunt fill experienced a case of the syringe and mating component separating, and the tip/luer of syringe breaking off.The following information was provided by the initial reporter: lately, the nurses are experience low suction, and loss of air when plunged into the vial.Also it does not seem to thread securely to the syringe and will snap off.

Brand Name
NEEDLE INTEGRA 18X1-1/2 BLUNT FILL
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key12095119
Report Number1911916-2021-00617
Device Sequence Number3848784
Product Code MEG
UDI-Device Identifier30382903052753
UDI-Public30382903052753
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Model Number305275
Device Catalogue Number305275
Device Lot Number0080090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1